Discussions that mention synthroid

Open to All Other Health Topics board


Hello! How are you?
I take 50mg of Synthroid and I have gained so much weight on this medication, and I'm trying to cut back on the Synthroid. I wanted to know if I could take half the dosage that I am taking.
Also, I just found out the side effects of taking this medication and told I have to take this medication the rest of my life. Is there something else that I can take that is more healthy with no side effects?
Thanks
what misty said is true ... unlikely that synthroid/levoxyl is causing weight gain, unless in fact your dose is too low and your still hypothyroid ... synthroid is a thyroid hormone replacement medication which is used when you own thryoid isn't producing enough thryoid hormone(T4) ... in fact if you read the manufacturer's insert "weight loss" is a side effect/adverse effect of synthroid

from the sounds of it, i would guess you suffer from some sort of thyroiditis complicated hypothyroidism, so now you need life-long supplementation ... it's really not that big a deal .. hypothyroidism is easy to manage, assuming your willing to take the medication and easy to monitor

but I'm more curious about the side effects/adverse effects of the medication that you're concerned about ... basically all the side effects/adverse effects are the same as anyone with hyperthyroidism, but if your levels of TSH/T4 are monitored well enough, then you're unlikely to have any of the side effects

best of luck